GLOBAL NEWS – As you’re about to head home from your COVID-19 vaccine appointment, your care provider might warn you of a sore arm or even a fever.
But what about an irregular period?
Hundreds of [women] have flooded social media to report changes in their cycles, which they say happened after taking the COVID-19 vaccine.
The most common reports? Heavy flow, spotting, lengthier cycles, or even bleeding during menopause.
“It’s worth a look for sure. I believe what women are saying,” said Dr. Jerilynn Prior, scientific director for the Centre for Menstrual Cycle and Ovulation Research (CemCOR), and professor of endocrinology and metabolism at the University of British Columbia.
Prior recently penned an article for CemCOR about these changes, citing what she says is a striking similarity between what menstruating individuals are experiencing after the COVID-19 vaccine, and after being tear-gassed at BLM protests.
At the start of April, an associate professor at the University of Illinois posted about her post-vaccine experience on Twitter.
After receiving hundreds of replies from users who also reported similar menstrual changes, she started a survey that apparently garnered 22,000 responses.
“It suggests it’s a real phenomenon, and that we need to understand what’s occurring physiologically,” Prior said.
But just because these people’s experiences are real doesn’t mean they’re directly caused by the COVID-19 vaccine.
“The normal menstrual cycle is set up weeks before flow. … In other words, it’s a process. So how could something that happened a day, or two, or three ago, or five — how could it influence menstrual flow,” said Prior.
To prove whether these menstrual changes are directly caused by the COVID-19 vaccine, menstrual flow should be monitored during clinical trials of the drug …
As of May 9, 323 menstrual events associated with the COVID-19 vaccine have been reported on the United States’ Vaccine Adverse Event Reporting System (VAERS).
Click here to read more.